Utah, 2001Damaging Wind in Utah, June 1, 2001
June 1, 2001 · NWS SLC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 1, 7:56 PM MST, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 1, 7:56 PM MST, 2 hours 34 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
856 PM MDT FRI JUN 01 2001
SYNOPSIS...A WARM SOUTHWEST FLOW ALOFT WILL BE OVER UTAH TONIGHT.
A COLD FRONT WILL MOVE INTO NORTHWEST UTAH LATE TONIGHT...MOVING
SOUTH ACROSS THE STATE SATURDAY AND SATURDAY NIGHT.
DISCUSSION...SEVERE DRY THUNDERSTORMS OVER NORTHWEST UTAH PRODUCED
DAMAGING WINDS IN WENDOVER AT 700 PM. LEADING EDGE OF THESE CELLS
MOVING TOWARDS THE NORTHERN WASATCH FRONT. EXPECTING GRADIENT WINDS
TO INCREASE ALONG THE WESTERN BORDER LATER TONIGHT AS COOLER AIR
POURS IN FROM NEVADA. WILL UPDATE TO INDICATE THIS SHORTLY.
SLC 233- CDC 0--- GIBSON
.SLC...SEVERE THUNDERSTORM WARNING NORTHERN WASATCH FRONT UNTIL 930
PM.In the hours before
Special weather statement, Jun 1, 6:07 PM MST, 4 hours 23 minutes before
UTZ005-020300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
707 PM MDT FRI JUN 1 2001
...MICROBURST WINDS OCCURRING ACROSS NORTHWEST UTAH THIS EVENING...
SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHWEST UTAH LATE
THIS AFTERNOON. CONDITIONS ARE FAVORABLE FOR SOME OF THESE
STORMS TO PRODUCE STRONG AND GUSTY WINDS. WIND GUSTS TO 60 MPH ARE
POSSIBLE NEAR THESE STORM CELLS. THE WINDS MAY CAUSE LOCAL BLOWING
DUST WHICH COULD MAKE TRAVEL BRIEFLY HAZARDOUS.
MOTORISTS DRIVING ON INTERSTATE 80 ACROSS THE SALT FLATS OF
NORTHWEST UTAH SHOULD BE ON THE LOOKOUT FOR SUDDEN GUSTY WINDS AND
REDUCED VISIBILITIES DUE TO BLOWING DUST AND DIRT. BOATERS /SHOULD
MOVE TO A SAFE AREA OF RAIN SHOWERS OR THUNDERSTORMS APPROACH. THESE
MICROBURST WINDS MAY INCREASE VERY SUDDENLY.
WENDOVER AIRPORT RECEIVED A GUST TO 60 MPH AT 655 PM.
Local storm report, Jun 1, 10:16 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY, UT
1116 PM MDT FRI JUN 1 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM WENDOVER UT 60 MPH TSTM WIND GUST
06/01/01 TOOELE MEASURED AT KENV
0700 PM WENDOVER UT WIND DAMAGE
06/01/01 TOOELE SIGNS DAMAGED ON
INTERSTATE 80 REPORTED BY
LAW ENFORCEMENT
0815 PM WENDOVER UT 58 MPH TSTM WIND GUST
06/01/01 TOOELE MEASURED AT KENV
CVGSpecial weather statement, Jun 1, 10:29 PM MST, 1 minute before
UTZ002>005-020800-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1129 PM MDT FRI JUN 1 2001
...MICROBURST WINDS OCCURRING ACROSS NORTHWEST UTAH TONIGHT...
WEAK SHOWERS ALOFT CONTINUE TO PRODUCE STRONG AND GUSTY WINDS
MICROBURST WINDS ACROSS THE GREAT SALT LAKE DESERT AND WASATCH FRONT.
WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THESE MICROBURSTS. THE WINDS
MAY CAUSE LOCAL BLOWING DUST WHICH COULD MAKE TRAVEL BRIEFLHY
HAZARDOUS.
MOTORISTS DRIVING NEAR THESE THUNDERSTORMS SHOULD BE ON THE LOOKOUT
FOR SUDDEN GUSTY WINDS AND REDUCED VISIBILITIES DUE TO BLOWING
DUST AND DIRT. THESE MICROBURST WINDS MAY INCREASE VERY SUDDENLY.
Thunderstorm Wind, Salt Lake
- When
- June 1, 10:30 PM MST to 10:45 PM MST
- Where
- Salt Lake County, Salt Lake No Two Arp
- Measured
- 69 kt (79 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.617, -112.000
A line of thunderstorms produced wind gusts of 79 mph (69 kts) at Salt Lake Airport number two. The winds moved some small planes a few feet, but no damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, June 1, 2001$455,000 · F1 · 34 events
- Tornadoes and Flood in Iowa, June 1, 2001$155,000 · F1 · 14 events
- Tornado and Hail in North Carolina, June 1, 20013 injured · $52,000 · F1 · 3 events
- Tornado in Pennsylvania, June 1, 2001$100,000 · F0 · 1 event
- Tornadoes and Hail in Kansas, June 1, 2001F0 · 46 events
- Tornado and Flash Flooding in Virginia, June 1, 2001$15,000 · F1 · 7 events
- Damaging Winds in Illinois, June 1, 2001$40,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Kansas, June 1, 20011.75 in hail · 30 events
- Damaging Wind in Ohio, June 1, 2001$40,000 · 50 kt wind · 1 event
- Flash Flooding and Hail in Missouri, June 1, 2001$12,000 · 1 in hail · 22 events
- Tornado and Hail in Minnesota, June 1, 2001F0 · 22 events
- Damaging Wind in North Carolina, June 1, 2001$25,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5275262.